Okay, here goes. I've been desperately seeking answers on this for a week, praying someone out there has some insight!!!!!!!!!!!!!!! Sorry if this is long...
I've been on Adderall for approx. 6 weeks. Started on 10 mg, am up to 35 to 45 mg per my doctor's suggestion. I was prescribed this to try to combat severe fatigue and cognitive issues caused by possible fibromyalgia and cfs (my docs are still working toward a correct diagnosis and ruling things out, etc)
Felt nothing from the meds for the first few weeks, from 10 mg to 25 mg. Last week went up to 30, then 35. Felt slight improvement in cognitive abilities, but still had very bad symptoms. Energy not improved much, mostly due to severe muscle weakness that cannot be combatted by Adderall, or seemingly anything else.
Just this week, I decided I should check my pulse. Nothing alarming happened. I just happened to be reading the abundent adderall horror stories online and thought I'd give the old ticker a check. Never really taken my pulse regulary, but I'm fairly certain from my many doctor visits that my normal resting heart rate is somewhere in the high 60s, mid 70s range. I am not active at all anymore (used to be an athlete) but still had good heart rate and low bp (90 over 60 at my last visit).
Two days ago I checked my pulse about 4 hours after taking adderall (dose usually only lasts 3 to 4 hours for me). It was 103. Have been checking periodically throughout the day since then and it is ranging from high 70s to high 90s, and got over 100 only one more time (never over 103). This morning when I woke up I took it. It had been at least 16 hours since last dose of Adderall, and I was still at around 88.
Now, I've had many, many doctor visits in the last few years trying to find the root cause of my fatigue, cogntive decline, burning feet, etc. Never, ever been told my heart has done anything funny. Had a chest xray in Feb, was told it was fine. Two years ago had that test where you lie down and they stick those disks on your chest. That was fine as well.
My pulse has always been hard to find. I mean it is not very strong, I have to put a lot of pressure on my wrist or neck to feel it. Even now with the faster heart rate, my pulse is not very strong. However, I notice what appear to be lots of "missed" beats, and they seem to last longer than just one beat. It could be that I just can't feel them, maybe I moved without knowing it and lost the beat for a second, or whatever. From all of my reading I can't find anything about Adderall causing missed heart beats, especially in someone who's never had them before (presumably), and not after just 6 weeks at a relatively low dosage. (I don't even take it every day, and sometimes I only take half what my doctor says, since it doesn't make my energy or thinking that much better anyway. I probably need a dosage increase to get those benefits, but I certainly won't do that at the expense of my heart)
Anyone experience an increased heart rate on Adderall, and if so, did it remain high and did it ever go back down? This could be a side effect of increasing the dosage to an almost effective level, but I'm not sure. (Until this point I have experienced ZERO side effects on this medication).
Also, can anyone give me insight on the possible skipped beats? Could I just be paranoid from all the horror stories I read and mistaking a hard to feel pulse for a bunch of missing beats? Would this just start happening all of the sudden?
Please help!!!!!!!!!!!!!!!!!!!!!!!!!! I've tried every forum out there, and no one has answered me. I'm starting to get a complex. (Just kidding).
Hi JustT ....
Sorry I've taken so long answering your problem ... I personally have never heard of this drug, however, I've looked it up on the Internet .. and it's a stimulent ... now as far as I understand, stimulents, although give you some 'quick' enrgy, I don't think it's a good thing to be on them full time .... like drinking coffee non-stop all day to stay awake, there will always be a down fall, and with a bit of a bump too ... I've copied a website, that hopefully helps you .. to understand what you are taking may help with sorting out what you intend to do ....
Take care ..